Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 14, 2016, 4:14 PM EST. It took effect at Jan 14, 2016, 5:00 PM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 4:14 PM EST (21:14 UTC)
- In effect from
- Jan 14, 2016, 5:00 PM EST
- Expired
- Jan 15, 2016, 9:28 PM EST
- In force
- 28 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
250 WHUS72 KKEY 142114 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 414 PM EST THU JAN 14 2016 GMZ031>035-042>044-052>055-072>075-150400- /O.NEW.KKEY.SC.Y.0005.160114T2200Z-160115T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 414 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL NEAR AND OFFSHORE WATERS SURROUNDING THE FLORIDA KEYS...INCLUDING FLORIDA BAY AND HAWK CHANNEL. * WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS KEYS WATERS TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET...WITH THE HIGHEST SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
6 follow-up statements
353 WHUS72 KKEY 150317 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EST THU JAN 14 2016 GMZ031>035-042>044-052>055-072>075-151000- /O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1017 PM EST THU JAN 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...EAST TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS KEYS WATERS TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET...WITH THE HIGHEST SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
667 WHUS72 KKEY 150921 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 421 AM EST FRI JAN 15 2016 GMZ031>035-042>044-052>055-072>075-151600- /O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 421 AM EST FRI JAN 15 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED SOUTHEAST TO SOUTH SURFACE WINDS NEAR 25 KNOTS WILL SHIFT TO WEST AND DECREASE TO NEAR 20 KNOTS THIS AFTERNOON. * WAVES/SEAS...SEAS AS HIGH AS 9 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
607 WHUS72 KKEY 151537 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1037 AM EST FRI JAN 15 2016 GMZ031>035-042>044-052>055-072>075-152200- /O.CON.KKEY.SC.Y.0005.000000T0000Z-160115T2200Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1037 AM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...SUSTAINED SOUTH SURFACE WINDS OF 20 TO 25 KNOTS WILL SHIFT TO WEST AND DECREASE TO NEAR 20 KNOTS. * WAVES/SEAS...SEAS AS HIGH AS 9 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
156 WHUS72 KKEY 152125 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 PM EST FRI JAN 15 2016 GMZ031>035-042>044-052>055-072>075-160400- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO NORTHWEST AND DECREASE BELOW ADVISORY LEVELS LATE THIS EVENING. * WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
635 WHUS72 KKEY 152332 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 632 PM EST FRI JAN 15 2016 GMZ031>035-042>044-160045- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/ FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 632 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL...FLORIDA BAY...AND ALL NEAR AND OFFSHORE GULF WATERS. $$ GMZ052>055-072>075-160400- /O.CON.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 632 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SUSTAINED SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO NORTHWEST AND DECREASE BELOW ADVISORY LEVELS LATE THIS EVENING. * WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
388 WHUS72 KKEY 160228 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 928 PM EST FRI JAN 15 2016 GMZ052>055-072>075-160330- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-160116T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 928 PM EST FRI JAN 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE FLORIDA STRAITS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 2:56 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 14, 2:56 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 256 PM EST THU JAN 14 2016 ...SOME THUNDERSTORMS MAY BE STRONG LATE TONIGHT AND FRIDAY MORNING... .DISCUSSION... CURRENTLY - AN AREA OF HIGH PRESSURE CONTINUES TO EMERGE OFF THE SOUTHEASTERN ATLANTIC COAST...WHILE A LOW PRESSURE SYSTEM DEEPENS IN THE NORTHWESTERN GULF OF MEXICO. SURFACE WINDS ARE GENTLE TO MODERATE OUT OF THE EAST TO SOUTHEAST. THE TURNING TO A WARMER TRAJECTORY HAS BUMPED TEMPERATURES ALONG THE ISLAND CHAIN INTO THE LOWER 70S. A STRONG SUBTROPICAL JET ACROSS THE GULF OF MEXICO IS RESPONSIBLE FOR A BROAD SWATH OF ASCENT AND CLOUDY SKIES ACROSS SOUTH FLORIDA...THE FLORIDA KEYS...AND SURROUNDING WATERS. THIS THICK CLOUD COVER IS ACCOMPANIED BY AREAS OF LIGHT RAIN. LOWER LEVELS NEAR THE KEYS REMAIN DISCONNECTED FROM ALOFT. AS A RESULT...ONLY ISOLATED SHOWERS HAVE BEEN ABLE TO DEVELOP OVER THE FLORIDA STRAITS. FORECAST - THE HIGH TO OUR NORTH WILL SHIFT FURTHER EASTWARD OUT INTO THE ATLANTIC...WHILE THE GULF LOW TRANSLATES EASTWARD ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL CONTINUE PULLING NORTHWARD A SWATH OF TIGHTER PRESSURE GRADIENT AND CONTINUE TO FRESHEN EAST TO SOUTHEAST BREEZES THIS EVENING. THE OLD FRONTAL BOUNDARY WILL MIGRATE NORTHWARDS TONIGHT...AND INTO FLORIDA FRIDAY. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE AS THE WARM FRONT NEARS THE ISLAND CHAIN. THE FAST AND INCREASINGLY ORGANIZED FLOW MAY BE SUFFICIENT TO GENERATE STRONG WINDS WITH THE STRONGER ACTIVITY. THE BEST TIMING FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE LATE TONIGHT INTO EARLY TOMORROW. OUTSIDE OF CONVECTION...EXPECT WARMER THAN NORMAL TEMPERATURES DUE TO THE INCREASING WARM FLOW. RAIN CHANCES WILL DIMINISH QUICKLY LATE FRIDAY AS THE LOW RACES NORTHEASTWARD ALONG THE ATLANTIC COAST...TAKING WITH IT THE MOISTURE AND PRESSURE GRADIENT. WINDS WILL COLLAPSE SATURDAY...BECOMING LIGHT AND VARIABLE. EXPECT WARMER AND MORE HUMID THAN NORMAL CONDITIONS THROUGH MUCH OF THE WEEKEND. YET ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO DRIVE EASTWARD ACROSS THE GULF OF MEXICO...AND CROSS SOUTH FLORIDA INTO THE ATLANTIC ON SUNDAY. UNLIKE THE FIRST LOW...THIS LOW IS EXPECTED TO DRIVE A COLD FRONT THROUGH THE KEYS AS A STRONG HIGH PRESSURE SYSTEM DESCENDS THROUGH THE PLAINS. AFTER ANOTHER ROUND OF FRESH TO STRONG BREEZES ON SUNDAY...WINDS WILL CLOCK AROUND WEST...THEN NORTH...DIMINISHING EARLY NEXT WEEK. SEVERAL DAYS OF MODERATE TO FRESH NORTH BREEZES BRINGING AT LEAST SEVERAL DAYS OF COOLER AND DRIER THAN NORMAL WEATHER...WITH SLIM RAIN CHANCES. && .MARINE... A COUPLE OF LOW PRESSURE SYSTEMS WILL TRAVERSE THE GULF OF MEXICO...AND EMERGE INTO THE GULF OF MEXICO. THE FIRST LOW WILL RACE EASTWARDS...CROSS THE SOUTHEASTERN UNITED STATES INTO THE ATLANTIC ON FRIDAY...AND THE SECOND WILL MOVE ACROSS SOUTH FLORIDA ON SUNDAY. AS A RESULT...WINDS WILL BE HIGHLY CHANGEABLE...STRENGTHENING TONIGHT OUT OF THE SOUTHEAST TO SOUTH...VEERING WEST ON FRIDAY...AND COLLAPSING FRIDAY NIGHT. LIKEWISE...THE SECOND FRONT WILL BRING ANOTHER ROUND OF FRESH TO STRONG BREEZES. A SMALL CRAFT ADVISORY WILL BE HOISTED FOR ALL KEYS WATERS TONIGHT. IN ADDITION...FAVORABLE CONDITIONS FOR STRONG CONVECTION IS ANTICIPATED IN THE FAST AND ORGANIZED WARM SOUTHEAST FLOW AHEAD OF THE LOWS. MARINERS SHOULD BE ALERT FOR THE POTENTIAL FOR SPECIAL MARINE WARNINGS. && .AVIATION... A WETTER THAN NORMAL PATTERN FOR THE EYW AND MTH TERMINALS. EXTENSIVE CLOUD COVER AND LIGHT RAIN WILL PERSIST LATE THIS AFTERNOON...TRANSITIONING TO TEMPORARY MVFR CIG/VIS AND SHRA THIS EVENING. OVERNIGHT WILL FEATURE INCREASING CHANCES FOR TSRA...RESULTING IN IFR CIG/VIS AND CONVECTIVE WIND GUSTS ABOVE 30 KNOTS. MODERATE SOUTHERLY CROSSWINDS WILL IMPACT BOTH TERMINALS AFTER 05Z AND PERSIST THROUGH AT LEAST 12Z. CROSSWIND AND PRECIPITATION IMPACTS EXPECTED TO DECREASE EARLY TOMORROW AFTERNOON. && .CLIMATE...JANUARY 14TH...ON THIS DATE IN KEY WEST CLIMATE HISTORY...IN 1970...THE DAILY RECORD RAINFALL OF 3.16" WAS RECORDED. THIS RANKS AS THE 5TH WETTEST JANUARY DAY ON RECORD DATING BACK TO 1871 WHEN RAINFALL RECORDS BEGAN IN KEY WEST. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 70 79 72 79 / 80 80 10 - MARATHON 70 80 72 79 / 80 80 10 - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....CLR DATA COLLECTION.......DEVANAS VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 14, 6:15 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 615 AM EST THU JAN 14 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-151100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND BARNES SOUND- BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 615 AM EST THU JAN 14 2016 ...SOME THUNDERSTORMS MAY BE STRONG LATE TONIGHT AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED TODAY. HOWEVER...WINDS WILL INCREASE APPRECIABLY TONIGHT...WHILE SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY TO OVERSPREAD OUR ENTIRE REGION LATE TONIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG AFTER MIDNIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AND CLOUD TO SURFACE LIGHTNING STRIKES. PLEASE STAY TUNED TO ALL MEDIA OUTLETS...AS WELL AS NOAA WEATHER RADIO FOR POSSIBLE WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST. IN ADDITION...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR MOST OF OUR MARINE DISTRICT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...SHOWERS AND ISOLATED THUNDERSTORMS ARE ANTICIPATED ALONG THE FLORIDA KEYS AND THE ADJACENT NEARSHORE AND SURROUNDING OFFSHORE WATERS OF THE ISLAND CHAIN. ONCE AGAIN...SOME OF THE THUNDERSTORMS MAY BE STRONG ESPECIALLY IN THE MORNING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AND CLOUD TO SURFACE LIGHTNING STRIKES. ALSO...A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR OUR ENTIRE MARINE DISTRICT ON FRIDAY AND FRIDAY EVENING. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY AND SATURDAY NIGHT. THEREAFTER...A SMALL CRAFT ADVISORY MAY BE REQUIRED SUNDAY THROUGH MONDAY...WITH NO HAZARDOUS WEATHER ANTICIPATED FOR THE REST OF PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.